MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI MATRIXMANDIBLE 20 HOLE ADAPTION PL 1.0MM THICK; BONE PLATE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI MATRIXMANDIBLE 20 HOLE ADAPTION PL 1.0MM THICK; BONE PLATE
Model Number 04.503.706
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information is unknown.Date of infection is unknown.Implant date: unknown.Explant date: unknown.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient got an infection and had to do a wash out of mandible and removal of hardware.Surgeon believes patient co-morbidities may have caused the issue.Hardware removed after washout was complete and replaced with new hardware.This is report 2 of 6 for (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was further reported that patient underwent initial implant surgery on (b)(6) 2017 and the hardware replacement took placed on (b)(6) 2018.
 
Additional Manufacturer Narrative
The subject device has been received by the manufacturer and is undergoing investigation.The results of the investigation are pending completion and will be submitted in a supplemental report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Customer quality conducted an investigation of the returned device.A seven hole portion/section of an adaption plate was received at customer quality (cq) with allegation "no reported product problem".The plate was reported as part# 04.503.706 which is a titanium matrixmandible 20 hole adaption plate 1.0mm thick.There is no indication that this device was sold sterile to the customer, as the reported part# does not have an "s" suffix for "sterile" and no lot# exists on the plate and no lot# was provided by customer to confirm that it was sold as a sterile part in a sterile environment (sterile sealed pouch/bag).No identifiers (part# lot#) exist on the returned seven hole plate portion as the plate is missing the 13 hole section/portion that was etched with identifiers.The fracture edge/break appears rough and therefore it most likely that the plate broke rather than cut and deburred but this can not be definitively confirmed.It is unknown if the plate was cut or broke preoperatively, was cut or broke intraoperatively during insertion or removal, or broke postoperatively.It should be noted that this family of adaption plates are commonly "adapted" by the surgeon via cutting or contouring to better fit patient anatomy.Any relevant diagnostic test to address the infection allegation could not be performed at cq because of the following: if the returned plate was sold sterile to the customer, the sterile environment in the sterile sealed bag no longer exists for analysis since the plate was received at cq loose in a non-sterile bag.The returned plate was decontaminated/processed through sterile processing at the hospital prior to shipping to synthes monument which would have removed any evidence of infectious causing matter.The returned plate was also decontaminated/processed through sterile processing at synthes monument facility prior to shipping to customer quality which would have removed any evidence of infectious causing matter.Therefore, this complaint for infection is not able to be confirmed.Whether this complaint can be replicated at customer quality cq is not applicable for this complaint condition.No new malfunctions were identified as a result of the investigation.A material test was not performed at cq on the returned device because there is no indication that material would cause an infection.A dimensional inspection was not performed at cq on the returned device because there is no indication that dimensions would cause an infection and there was no complaint reported regarding the plate breaking.A review of the device history records was unable to be performed since the lot number was unknown.Tabulated product drawing for the family of 1.0mm thick matrixmandible adaption plates was reviewed during this investigation.No product design issues or discrepancies were observed.There is no allegation of device defect, deficiency or surgical technique error associated with this complaint.As there is no device malfunction alleged and no associated surgical technique error, a dcrm review will not be completed as it is outside of the scope of the dcrm.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TI MATRIXMANDIBLE 20 HOLE ADAPTION PL 1.0MM THICK
Common Device Name
BONE PLATE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7286801
Report Number2939274-2018-50703
Device Sequence Number1475374
Product Code JEY
UDI-Device Identifier10887587022574
UDI-Public(01)10887587022574(10)LOTUNKNOWN
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K063790
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.503.706
Device Catalogue Number04.503.706
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2018
Initial Date Received by Manufacturer 01/25/2018
Supplement Date Received by Manufacturer02/14/2018
03/15/2018
04/06/2018
Initial Report FDA Received Date02/21/2018
Supplement Report FDA Received Date03/13/2018
03/22/2018
04/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;